MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 12X18IN 4-0 NON NDL; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 12X18IN 4-0 NON NDL; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP109G
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot number kdz395, and no non-conformances related to the reported complaint condition were identified.It was reported packaging integrity.Two pictures were received for evaluation.Upon visual inspection of pictures, the following was observed: an empty opened foil packet of product code (b)(4), lot # kdz395 with several wrinkles and holes could be observed; however, no conclusion could be reach as the sample was not returned for analysis.To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.Events submitted via 2210968-2020-04049 and 2210968-2020-04054.
 
Event or Problem Description
It was reported that the patient underwent an unknown surgery in 2020 and the suture was used.Upon checking the packaging for suture, multiple holes found in the packaging.It was also reported that there was an issue with the integrity of the packaging.The holes were extremely small and not visible unless put up against light.There was no patient involvement.

Brand Name
VCL+ UD 12X18IN 4-0 NON NDL
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10077533
Report Number2210968-2020-04054
Device Sequence Number3923978
Product Code GAM
UDI-Device Identifier10705031051478
UDI-Public10705031051478
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K132580
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model NumberVCP109G
Device Catalogue NumberVCP109G
Device Lot NumberKDZ395
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/11/2020
Initial Report FDA Received Date05/20/2020
Patient Sequence Number1